Geometry & Topology

A functorial LMO invariant for Lagrangian cobordisms

Dorin Cheptea, Kazuo Habiro, and Gwénaël Massuyeau

Full-text: Open access

Abstract

Lagrangian cobordisms are three-dimensional compact oriented cobordisms between once-punctured surfaces, subject to some homological conditions. We extend the Le–Murakami–Ohtsuki invariant of homology three-spheres to a functor from the category of Lagrangian cobordisms to a certain category of Jacobi diagrams. We prove some properties of this functorial LMO invariant, including its universality among rational finite-type invariants of Lagrangian cobordisms. Finally, we apply the LMO functor to the study of homology cylinders from the point of view of their finite-type invariants.

Article information

Source
Geom. Topol., Volume 12, Number 2 (2008), 1091-1170.

Dates
Received: 28 March 2007
Accepted: 16 January 2008
First available in Project Euclid: 20 December 2017

Permanent link to this document
https://projecteuclid.org/euclid.gt/1513800069

Digital Object Identifier
doi:10.2140/gt.2008.12.1091

Mathematical Reviews number (MathSciNet)
MR2403806

Zentralblatt MATH identifier
1148.57017

Subjects
Primary: 57M27: Invariants of knots and 3-manifolds
Secondary: 57M25: Knots and links in $S^3$ {For higher dimensions, see 57Q45}

Keywords
3-manifold finite-type invariant LMO invariant Kontsevich integral cobordism category Lagrangian cobordism homology cylinder bottom-top tangle Jacobi diagram clasper

Citation

Cheptea, Dorin; Habiro, Kazuo; Massuyeau, Gwénaël. A functorial LMO invariant for Lagrangian cobordisms. Geom. Topol. 12 (2008), no. 2, 1091--1170. doi:10.2140/gt.2008.12.1091. https://projecteuclid.org/euclid.gt/1513800069


Export citation

References

  • D Bar-Natan, On the Vassiliev knot invariants, Topology 34 (1995) 423–472
  • D Bar-Natan, S Garoufalidis, L Rozansky, D P Thurston, The Århus integral of rational homology 3-spheres. I. A highly non trivial flat connection on $S\sp 3$, Selecta Math. $($N.S.$)$ 8 (2002) 315–339
  • D Bar-Natan, S Garoufalidis, L Rozansky, D P Thurston, The Århus integral of rational homology 3-spheres. II. Invariance and universality, Selecta Math. $($N.S.$)$ 8 (2002) 341–371
  • D Bar-Natan, R Lawrence, A rational surgery formula for the LMO invariant, Israel J. Math. 140 (2004) 29–60
  • D Cheptea, T T Q Le, Three-cobordisms with their rational homology on the boundary, preprint (2005) to appear in J. Knot Theory Ramifications
  • D Cheptea, T T Q Le, A TQFT associated to the LMO invariant of three-dimensional manifolds, Comm. Math. Phys. 272 (2007) 601–634
  • L Crane, D Yetter, On algebraic structures implicit in topological quantum field theories, J. Knot Theory Ramifications 8 (1999) 125–163
  • S Garoufalidis, The mystery of the brane relation, J. Knot Theory Ramifications 11 (2002) 725–737
  • S Garoufalidis, M Goussarov, M Polyak, Calculus of clovers and finite type invariants of 3–manifolds, Geom. Topol. 5 (2001) 75–108
  • S Garoufalidis, J Levine, Tree-level invariants of three-manifolds, Massey products and the Johnson homomorphism, from: “Graphs and patterns in mathematics and theoretical physics”, Proc. Sympos. Pure Math. 73, Amer. Math. Soc., Providence, RI (2005) 173–203
  • M Goussarov, Finite type invariants and $n$–equivalence of $3$–manifolds, C. R. Acad. Sci. Paris Sér. I Math. 329 (1999) 517–522
  • M Goussarov, Variations of knotted graphs. The geometric technique of $n$–equivalence, Algebra i Analiz 12 (2000) 79–125
  • N Habegger, Milnor, Johnson and tree-level perturbative invariants, preprint (2000)
  • N Habegger, X-S Lin, On link concordance and Milnor's $\overline {\mu}$ invariants, Bull. London Math. Soc. 30 (1998) 419–428
  • N Habegger, G Masbaum, The Kontsevich integral and Milnor's invariants, Topology 39 (2000) 1253–1289
  • K Habiro, Claspers and finite type invariants of links, Geom. Topol. 4 (2000) 1–83
  • K Habiro, Bottom tangles and universal invariants, Algebr. Geom. Topol. 6 (2006) 1113–1214
  • D M Jackson, I Moffatt, A Morales, On the group-like behavior of the Le–Murakami–Ohtsuki invariant, J. Knot Theory Ramifications 16 (2007) 699–718
  • T Kerler, Bridged links and tangle presentations of cobordism categories, Adv. Math. 141 (1999) 207–281
  • T Kerler, Towards an algebraic characterization of 3–dimensional cobordisms, from: “Diagrammatic morphisms and applications (San Francisco, CA, 2000)”, Contemp. Math. 318, Amer. Math. Soc., Providence, RI (2003) 141–173
  • T T Q Le, An invariant of integral homology $3$–spheres which is universal for all finite type invariants, from: “Solitons, geometry, and topology: on the crossroad”, Amer. Math. Soc. Transl. Ser. 2 179, Amer. Math. Soc., Providence, RI (1997) 75–100
  • T Q T Le, The LMO invariant, lecture notes from: “Ecole d'Eté de Mathématiques: Invariants de noeuds et de variétés de dimension trois”, Institut Fourier (1999)
  • T Q T Le, J Murakami, Representation of the category of tangles by Kontsevich's iterated integral, Comm. Math. Phys. 168 (1995) 535–562
  • T Q T Le, J Murakami, The universal Vassiliev–Kontsevich invariant for framed oriented links, Compositio Math. 102 (1996) 41–64
  • T T Q Le, J Murakami, Parallel version of the universal Vassiliev–Kontsevich invariant, J. Pure Appl. Algebra 121 (1997) 271–291
  • T T Q Le, J Murakami, T Ohtsuki, On a universal perturbative invariant of $3$–manifolds, Topology 37 (1998) 539–574
  • C Lescop, Splitting formulae for the Kontsevich–Kuperberg–Thurston invariant of rational homology $3$–spheres, preprint (2004)
  • G Massuyeau, Finite-type invariants of 3–manifolds and the dimension subgroup problem, J. Lond. Math. Soc. $(2)$ 75 (2007) 791–811
  • S V Matveev, Generalized surgeries of three-dimensional manifolds and representations of homology spheres, Mat. Zametki 42 (1987) 268–278, 345
  • J W Milnor, J C Moore, On the structure of Hopf algebras, Ann. of Math. $(2)$ 81 (1965) 211–264
  • I Moffatt, The Århus integral and the $\mu$–invariants, J. Knot Theory Ramifications 15 (2006) 361–377
  • S Morita, On the structure of the Torelli group and the Casson invariant, Topology 30 (1991) 603–621
  • H Murakami, Y Nakanishi, On a certain move generating link-homology, Math. Ann. 284 (1989) 75–89
  • J Murakami, T Ohtsuki, Topological quantum field theory for the universal quantum invariant, Comm. Math. Phys. 188 (1997) 501–520
  • T Ohtsuki, Quantum invariants, Series on Knots and Everything 29, World Scientific Publishing Co., River Edge, NJ (2002) A study of knots, 3–manifolds, and their sets
  • J Stallings, Homology and central series of groups, J. Algebra 2 (1965) 170–181